Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 31, 2012, 4:18 AM CDT for 8 counties in Illinois. It took effect at Nov 1, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 4:18 AM CDT (09:18 UTC)
- In effect from
- Nov 1, 2012, 2:00 AM CDT
- Expired
- Nov 1, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS73 KILX 310918 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 418 AM CDT WED OCT 31 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT... ANOTHER COLD NIGHT IS IN STORE ACROSS SOUTHEAST ILLINOIS TONIGHT. AS WINDS DIMINISH UNDER CLEAR SKIES LATER THIS EVENING... TEMPERATURES WILL BEGIN TO DROP OFF. OVERNIGHT LOWS WILL GENERALLY BOTTOM OUT NEAR 30 DEGREES. SO FAR THIS FALL...FREEZING CONDITIONS HAVE NOT AFFECTED OUR SOUTHEAST COUNTIES. ILZ062-063-066>068-071>073-312100- /O.NEW.KILX.FZ.W.0008.121101T0700Z-121101T1300Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 418 AM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 DEGREES ALONG AND SOUTH OF I-70. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SHIMON/07
4 follow-up statements
448 WWUS73 KILX 311941 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT WED OCT 31 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT... .ANOTHER COLD NIGHT IS IN STORE ACROSS SOUTHEAST ILLINOIS TONIGHT. AS WINDS DIMINISH UNDER CLEAR SKIES LATER THIS EVENING... TEMPERATURES WILL BEGIN TO DROP OFF. OVERNIGHT LOWS WILL GENERALLY BOTTOM OUT NEAR 30 DEGREES. SO FAR THIS FALL...FREEZING CONDITIONS HAVE NOT AFFECTED OUR SOUTHEAST COUNTIES. ILZ062-063-066>068-071>073-010400- /O.CON.KILX.FZ.W.0008.121101T0700Z-121101T1300Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 241 PM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 DEGREES ALONG AND SOUTH OF I-70. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ECT
621 WWUS73 KILX 010350 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1050 PM CDT WED OCT 31 2012 ILZ062-063-066>068-071>073-011300- /O.CON.KILX.FZ.W.0008.121101T0700Z-121101T1300Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1050 PM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 DEGREES ALONG AND SOUTH OF I-70. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BAK
201 WWUS73 KILX 010808 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 AM CDT THU NOV 1 2012 ILZ062-063-066>068-071>073-011300- /O.CON.KILX.FZ.W.0008.000000T0000Z-121101T1300Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 308 AM CDT THU NOV 1 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL DROP TO AROUND 30 DEGREES ALONG AND SOUTH OF I-70. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES EARLY THIS MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SHIMON
201 WWUS73 KILX 011251 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 751 AM CDT THU NOV 1 2012 ILZ062-063-066>068-071>073-011400- /O.EXP.KILX.FZ.W.0008.000000T0000Z-121101T1300Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 751 AM CDT THU NOV 1 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... WITH THE ONSET OF SUNRISE...TEMPERATURES WILL RISE BACK UP ABOVE FREEZING AFTER 8 AM CDT. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ SHIMON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 3:31 AM CDT, 47 minutes earlier.
Area forecast discussion, Oct 31, 3:31 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 331 AM CDT WED OCT 31 2012 .DISCUSSION... ISSUED 330 AM CDT WED OCT 31 2012 SHORT TERM...TODAY THROUGH FRIDAY 994 MB LOW PRESSURE (REMNANTS OF HURRICANE SANDY) WAS OVER CENTRAL LAKE ERIE EARLY THIS MORNING WITH A SURFACE TROF EXTENDING SW NEARING THE OHIO RIVER. 1024 MB CANADIAN HIGH PRESSURE WAS OVER NW ONTARIO AND RIDGING SOUTHWARD INTO MN AND THE CENTRAL PLAINS. NW WINDS WERE 10-15 MPH OVER EASTERN IL AND 5-10 MPH IN WESTERN IL. BACK SHIELD OF CLOUDS FROM SANDY WAS ALONG AND EAST OF A ROCKFORD TO URBANA TO LAWRENCEVILLE LINE AND RETREATING SLOWLY EASTWARD. TEMPS MOSTLY ABOVE FREEZING IN THE MID TO UPPER 30S...EXCEPT 30F AT GALESBURG. MORE SUNSHINE EXPECTED TODAY AS LOW PRESSURE OVER LAKE ERIE LIFTS NORTHWARD INTO SE ONTARIO BY SUNSET AND CONTINUES PULLING AWAY FROM THE GREAT LAKES REGION INTO EASTERN CANADA TONIGHT AND THU. STILL EXPECT BREEZY NW WINDS 10-20 MPH TODAY WITH GUSTS AROUND 25 MPH ESPECIALLY OVER EASTERN IL. HIGHS ON THIS HALLOWEEN MOSTLY IN THE LOWER 50S WITH SOME UPPER 40S FROM BLOOMINGTON AND CHAMPAIGN NE. WITH FAIR SKIES TONIGHT AND NW WINDS LIGHTENING UP...EXPECT LOWS BELOW FREEZING OVER MUCH OF CENTRAL AND SE IL TONIGHT. WILL ISSUE A FREEZE WARNING FOR SE IL FROM I-70 SE WHICH HAS NOT SEEN A FREEZE YET THIS FALL SEASON. CANADIAN HIGH PRESSURE RIDGE TO NOSE INTO IL BY FRIDAY AND ENSURE FAIR WEATHER LATE THIS WORK WEEK ALONG WITH BELOW NORMAL TEMPS. A BIT MILDER HIGHS IN THE MID TO UPPER 50S THU WITH LOWS THU NIGHT IN THE LOW TO MID 30S...COOLEST READINGS NEAR FREEZING AGAIN FROM I-74 NE. HIGHS FRIDAY IN THE LOW TO MID 50S AND COOLEST IN NE AREAS. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT MEDIUM/EXTENDED RANGE MODELS CONTINUE TO TREND QUICKER WITH NEXT WEATHER SYSTEM THIS WEEKEND...WITH A RISK OF SHOWERS AFTER MIDNIGHT FRIDAY NIGHT...WITH BEST CHANCES ON SATURDAY. WEAK SURFACE LOW PRESSURE TO TRACK FROM THE MISSOURI VALLEY EAST INTO THE OH/TN VALLEYS BY SUNSET SAT. GFS IS MORE AGGRESSIVE WITH QPF OVERNIGHT FRIDAY NIGHT THEN THE ECMWF AND GEM MODELS. WILL KEEP JUST SLIGHT CHANCES OF RAIN SHOWERS AFTER MIDNIGHT FRIDAY NIGHT OVER CENTRAL IL. FAIRLY STRONG UPPER LEVEL LOW PRESSURE DIGS DOWN INTO THE GREAT LAKES SUNDAY BUT LIMITED MOISTURE TO WORK WITH... SO KEEPING JUST A SLIGHT CHANCE OF SHOWERS SUNDAY AND SUNDAY NIGHT. DRY WEATHER EXPECTED TO RETURN MON/TUE. MODELS CONTINUE TO TREND COOLER WITH TEMPS THIS WEEKEND AND EARLY NEXT WEEK WITH HIGHS GENERALLY IN THE 50S AND LOWS IN THE UPPER 30S/LOWER 40S. MILDEST DAY ON SAT WHEN SOUTHEAST IL REACHING HIGHS NEAR 60F. STAYED FAIRLY CLOSE TO ALLBLEND HIGHS/LOWS DURING THIS PERIOD. 07 && .AVIATION... ISSUED 1127 PM CDT TUE OCT 30 2012 VFR CONDITIONS WILL PERSIST ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 06Z TAF VALID TIME. THE IMPACTS OF THE REMNANTS OF HURRICANE SANDY WILL CONTINUE TO BE FELT IN THE PERSISTENT NORTHERLY WINDS...WHICH WILL BE GUSTY DURING MUCH OF THE DAYTIME HOURS WEDNESDAY. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 8 AM CDT THURSDAY FOR ILZ062-063- 066>068-071>073. &&
Hazardous weather outlook, Oct 30, 3:01 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CDT TUE OCT 30 2012 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 301 PM CDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ECT
Nearby
Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.